Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 141, NWS Tulsa, OK

July 14, 2014Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 14, 2014, 4:18 PM CDT for Osage County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2014, 4:18 PM CDT (21:18 UTC)
Expired
Jul 14, 2014, 5:01 PM CDT
In force
43 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

County Osage County, OK

The radar

The Tulsa radar (KINX), 101 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WUUS54 KTSA 142118
SVRTSA
OKC113-142215-
/O.NEW.KTSA.SV.W.0141.140714T2118Z-140714T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT MON JUL 14 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 515 PM CDT

* AT 414 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
  NORTHWEST OF ELGIN...AND MOVING SOUTHEAST AT 20 MPH.

  HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...WAH SHA SHE STATE PARK...
  HULAH AND BIGHEART.

A 70 MPH WIND GUST WAS REPORTED AT CEDAR VALE KANSAS AT 413 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9600 3691 9600 3674 9641 3700 9653
      3701 9608
TIME...MOT...LOC 2116Z 322DEG 18KT 3713 9643

HAIL...0.88IN
WIND...70MPH

$$

LACY
2 follow-up statements
059 
WWUS54 KTSA 142132
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
432 PM CDT MON JUL 14 2014

OKC113-142215-
/O.CON.KTSA.SV.W.0141.000000T0000Z-140714T2215Z/
OSAGE OK-
432 PM CDT MON JUL 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
OSAGE COUNTY UNTIL 515 PM CDT...

AT 431 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELGIN...AND
MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...WAH SHA SHE STATE PARK...
  BIGHEART AND HULAH

A 60 MPH WIND GUST WAS REPORTED 5 MILES SOUTH SOUTHEAST OF CEDAR 
VALE KANSAS AT 428 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9600 3691 9600 3674 9641 3700 9653
      3701 9608
TIME...MOT...LOC 2132Z 332DEG 26KT 3698 9636

HAIL...0.75IN
WIND...60MPH

$$

LACY
285 
WWUS54 KTSA 142201
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT MON JUL 14 2014

OKC113-142212-
/O.CAN.KTSA.SV.W.0141.000000T0000Z-140714T2215Z/
OSAGE OK-
501 PM CDT MON JUL 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSAGE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3700 9600 3691 9600 3674 9641 3700 9653
      3701 9608
TIME...MOT...LOC 2202Z 332DEG 26KT 3679 9623

$$

LACY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:56 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 14, 2:56 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
256 PM CDT MON JUL 14 2014

.DISCUSSION...
A COLD FRONT IS CURRENTLY SLIPPING SLOWLY SOUTHWARD THROUGH
SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. SCATTERED STRONG
THUNDERSTORMS DEVELOPED IN THE VICINITY OF THIS BOUNDARY ACROSS
NORTHWEST ARKANSAS EARLY THIS AFTERNOON. ISOLATED TO SCATTERED
THUNDERSTORM ACTIVITY IS LIKELY TO CONTINUE INTO THIS EVENING ALONG
THE FRONT AS IT CONTINUES SOUTHWARD. BY THE BEGINNING OF THE FIRST
PERIOD OF THE FORECAST... ALL CONVECTIVE ACTIVITY IS EXPECTED TO BE
CONTAINED ALONG AND SOUTH OF INTERSTATE 40.

PRECIPITATION CHANCES WILL END EARLY TUESDAY AS UNSEASONABLY COOL
AND DRY AIR FILTERS IN FROM THE NORTH. AS HAS BEEN ADVERTISED IN
RECENT FORECASTS... UNSEASONABLY COOL AIR WILL CONTINUE TO INHABIT
MUCH OF THE REGION FOR THE REMAINDER OF THE WEEK... KEEPING BOTH
MINIMUM AND MAXIMUM TEMPERATURES A GOOD 10 TO 15 DEGREES BELOW
SEASONAL AVERAGES.

LATER IN THE WEEK... A SURFACE LOW WILL DEVELOP IN THE VICINITY OF
EASTERN NEW MEXICO AND NORTHWEST TEXAS BY LATE WEDNESDAY IN RESPONSE
TO A PASSING SHORTWAVE TROUGH IN NORTHWEST FLOW ALOFT. THIS WILL
QUICKLY PULL DEEP MOISTURE NORTHWARD INTO SOUTHERN OKLAHOMA AND WEST
CENTRAL ARKANSAS. PRECIPITATION CHANCES WILL DRAMATICALLY INCREASE
THURSDAY ACROSS THIS AREA AS THE SURFACE LOW MIGRATES EASTWARD ALONG
A SURFACE FRONT... GENERALLY ALONG THE RED RIVER. MODELS CONTINUE TO
SHOW A VERY MOIST... TROPICAL-LIKE ATMOSPHERE... WITH PRECIPITABLE
WATER VALUES OVER 2 INCHES AS THE SURFACE LOW PASSES. THE CURRENT
FORECAST CALLS FOR HEAVY RAINFALL ACROSS SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS LASTING MOST OF THURSDAY. RAINFALL AMOUNTS ARE
CURRENTLY FORECAST TO BE A WIDESPREAD 2 TO 4 INCHES IN AREAS ALONG
AND SOUTH OF INTERSTATE 40.

THURSDAY IS EXPECTED TO BE THE COOLEST DAY OF THE WEEK... WITH
PERHAPS RECORD LOW MAXES AND MINS IN SOME LOCALES. A SLOW WARM-UP
WILL BEGIN FRIDAY... WITH TEMPERATURES RESUMING NORMAL JULY LEVELS
BY NEXT MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  81  59  76 /  10   0  10  40
FSM   66  82  61  78 /  20   0  10  20
MLC   65  84  59  78 /  20  10   0  30
BVO   59  81  55  76 /  10   0  10  40
FYV   61  78  52  76 /  20   0  10  20
BYV   59  76  53  76 /  20  10  10  10
MKO   63  81  57  76 /  10   0   0  30
MIO   59  79  55  76 /  10   0   0  20
F10   64  81  59  76 /  10   0  10  40
HHW   70  87  62  82 /  30  10   0  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

LONG TERM....06
Hazardous weather outlook, Jul 14, 1:00 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT MON JUL 14 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT MON JUL 14 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTERNOON.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EXTREME SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...EVENING.

DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON SOUTH OF
A LINE FROM MCALESTER TO FAYETTEVILLE...WITH DAMAGING OUTFLOW
WINDS POSSIBLE WITH THE STRONGER STORMS.  ADDITIONAL THUNDERSTORMS
MAY SPREAD INTO NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS LATE
THIS AFTERNOON AND EVENING...ASSOCIATED WITH A STRONGER COLD FRONT.
THESE STORMS WILL ALSO HAVE POTENTIAL FOR DAMAGING OUTFLOW WINDS.
AHEAD OF THIS FRONT...HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS
EXTREME SOUTHEAST OKLAHOMA THROUGH THIS AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE WEDNESDAY THROUGH THURSDAY...
AND AN AXIS OF HEAVY RAIN CONTINUES TO APPEAR LIKELY DURING
THIS TIMEFRAME.  CURRENTLY THE HEAVIEST RAINS ARE FORECAST ACROSS
SOUTHEAST OKLAHOMA...WHERE WIDESPREAD 2 TO 4 INCHES WITH LOCALLY
HIGHER AMOUNTS ARE FORECAST.  THIS AMOUNT OF RAINFALL WILL INCREASE
THE POTENTIAL FOR BOTH FLASH FLOODING AND LARGER RIVER FLOODING.

THUNDERSTORM CHANCES WILL CONTINUE FOR LATE WEEK INTO THE WEEKEND...
AS A WARM FRONT RETURNS NORTHWARD THROUGH THE REGION.  TEMPERATURES
WILL REMAIN WELL BELOW NORMAL FOR MUCH OF THE UPCOMING WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 14, 1:06 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
106 PM CDT MON JUL 14 2014

ARZ011-020-141845-
FRANKLIN AR-MADISON AR-
106 PM CDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     NORTHEASTERN FRANKLIN

IN NORTHWEST ARKANSAS
     SOUTHERN MADISON

AT 107 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF SAINT PAUL...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...RED STAR...SAINT PAUL...PETTIGREW...
COMBS...BRASHEARS...DUTTON...PATRICK AND BOSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3587 9352 3577 9351 3576 9352 3576 9369
      3572 9369 3579 9391 3596 9386 3590 9350
      3588 9350
TIME...MOT...LOC 1807Z 285DEG 19KT 3585 9377
Special weather statement, Jul 14, 2:50 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
250 PM CDT MON JUL 14 2014

ARZ011-142015-
MADISON AR-
250 PM CDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     SOUTHERN MADISON

AT 250 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
PETTIGREW...MOVING EAST AT 15 MPH. A SECOND STRONG STORM WAS LOCATED
NEAR GEORGETOWN. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...GEORGETOWN...RED STAR...WEATHERS...SAINT
PAUL...PETTIGREW...COMBS...BRASHEARS...DUTTON...PATRICK...BOSTON...
DELANEY...CROSSES...WITTER AND JAPTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3592 9350 3588 9350 3587 9352 3577 9351
      3576 9352 3576 9369 3577 9374 3577 9391
      3576 9392 3576 9396 3601 9394 3597 9345
TIME...MOT...LOC 1950Z 275DEG 13KT 3577 9362
Special weather statement, Jul 14, 3:51 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
351 PM CDT MON JUL 14 2014

ARZ011-020-142115-
FRANKLIN AR-MADISON AR-
351 PM CDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     NORTHEASTERN FRANKLIN

IN NORTHWEST ARKANSAS
     SOUTHWESTERN MADISON

AT 351 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
PATRICK...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...SAINT PAUL...COMBS...BRASHEARS...DUTTON...
PATRICK...DELANEY AND CROSSES.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3576 9367 3576 9369 3570 9369 3574 9390
      3576 9390 3576 9395 3588 9395 3591 9366
TIME...MOT...LOC 2051Z 273DEG 13KT 3581 9387

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:11 PM CDTSpecial Weather StatementTSADelaware34 min
Jul 13, 7:18 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa42 min
Jul 13, 7:22 PM CDTSpecial Weather StatementTSACreek23 min
Jul 13, 7:44 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa24 min
Jul 13, 7:47 PM CDTSpecial Weather StatementTSACreek28 min
Jul 13, 7:53 PM CDTSpecial Weather StatementTSAOttawa37 min
Jul 13, 7:57 PM CDTSpecial Weather StatementTSAPawnee33 min
Jul 13, 8:09 PM CDTSpecial Weather StatementTSATulsa36 min
Jul 13, 8:12 PM CDTSpecial Weather StatementTSATulsa33 min
Jul 13, 8:20 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee40 min
Jul 13, 8:58 PM CDTSpecial Weather StatementTSATulsa32 min
Jul 13, 9:13 PM CDTSevere Thunderstorm WarningTSAOsage, Rogers, Tulsa29 min
Jul 13, 9:27 PM CDTSpecial Weather StatementTSATulsa33 min
Jul 13, 9:30 PM CDTSpecial Weather StatementTSARogers30 min
Jul 13, 9:45 PM CDTSpecial Weather StatementTSARogers30 min
Jul 13, 9:58 PM CDTSpecial Weather StatementTSARogers32 min
Jul 13, 10:30 PM CDTSpecial Weather StatementTSANowata30 min
Jul 13, 11:36 PM CDTSpecial Weather StatementTSAOttawa54 min
Jul 14, 4:37 PM CDTSpecial Weather StatementTSANowata23 min
Jul 14, 4:43 PM CDTSpecial Weather StatementTSAOsage, Washington32 min
Jul 14, 5:09 PM CDTSpecial Weather StatementTSAPawnee66 min
Jul 14, 5:17 PM CDTSevere Thunderstorm WarningTSAOsage43 min
Jul 14, 5:36 PM CDTSpecial Weather StatementTSAMayes24 min
Jul 14, 5:45 PM CDTSpecial Weather StatementTSAMayes30 min
Jul 14, 5:49 PM CDTSevere Thunderstorm WarningTSAMayes41 min
Jul 14, 6:13 PM CDTSpecial Weather StatementTSAHaskell32 min
Jul 14, 6:18 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Wagoner19 min
Jul 14, 6:22 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore23 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.